Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 15, 2013, 2:21 AM CDT for Borden County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2013, 2:21 AM CDT (07:21 UTC)
- Expired
- Aug 15, 2013, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Borden County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WWUS84 KMAF 150721 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 AM CDT THU AUG 15 2013 TXZ046-047-150745- DAWSON-BORDEN- 221 AM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN DAWSON AND WESTERN BORDEN COUNTIES UNTIL 245 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF MESQUITE AT 219 AM CDT...MOVING SOUTH AT 25 MPH.. THE STORM WILL AFFECT AREA ALONG AND AROUND FARM TO MARKET ROADS 1054 AND 1210. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3258 10133 3258 10170 3296 10185 3296 10144 TIME...MOT...LOC 0719Z 340DEG 20KT 3297 10169 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:13 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 15, 12:13 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1213 AM CDT THU AUG 15 2013 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR wx is in place across TAF sites and is expected to persist thru this forecast. Lightish ely surface winds will turn to the SE over the next few hrs but generally 10kts or less. Will continue to monitor tstms to the n but they are not expected to make it into the area. Tstms will be possible this afternoon possibly nearing CNM/INK/PEQ after 18z but the probability is too low for inclusion. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 14, 1:14 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 PM CDT WED AUG 14 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 114 PM CDT WED AUG 14 2013 /1214 PM MDT WED AUG 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ALONG AND WEST OF A HOBBS...KERMIT...TERRELL GAS PLANT LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS TO 40 MPH... BRIEF HEAVY RAINFALL AND FREQUENT LIGHTING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE AREA THURSDAY. A FEW STORMS COULD BECOME STRONG TO SEVERE ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 15, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 AM CDT THU AUG 15 2013 TXZ046-047-150745- DAWSON-BORDEN- 221 AM CDT THU AUG 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN DAWSON AND WESTERN BORDEN COUNTIES UNTIL 245 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF MESQUITE AT 219 AM CDT...MOVING SOUTH AT 25 MPH.. THE STORM WILL AFFECT AREA ALONG AND AROUND FARM TO MARKET ROADS 1054 AND 1210. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3258 10133 3258 10170 3296 10185 3296 10144 TIME...MOT...LOC 0719Z 340DEG 20KT 3297 10169
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.